Alert archive / Nebraska / High Wind Watches in 2010

High Wind Watch 3, NWS North Platte, NE

October 25, 201010 counties in Nebraska

NWS North Platte, NE issued this high wind watch at Oct 25, 2010, 3:13 PM CDT for 10 counties in Nebraska. It took effect at Oct 27, 2010, 8:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 25, 2010, 3:13 PM CDT (20:13 UTC)
In effect from
Oct 27, 2010, 8:00 AM CDT
Expired
Oct 27, 2010, 3:03 AM CDT
In force
Issued by
NWS North Platte, NE

Counties Boyd County, NE, Brown County, NE, Cherry County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Sheridan County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 86 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2010-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2010-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2584 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this high wind watch went out at Oct 25, 2:50 PM CDT, 23 minutes earlier.

Area forecast discussion, Oct 25, 2:50 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
250 PM CDT MON OCT 25 2010

.SYNOPSIS...
RAPID DEEPENING OF LOW PRESSURE TAKING SHAPE ACROSS THE CENTRAL AND
NORTHERN ROCKIES ATTM. H5 ANALYSIS FROM THIS MORNING INDICATING A
TROUGH OF LOW PRESSURE EXTENDING FROM SRN ALBERTA...INTO WRN UT/ERN
NV THIS MORNING. HT FALLS IN EXCESS OF 150 GPM WERE NOTED AT SLC AND
RIW THIS MORNING AND A 90KT MID LEVEL JET EXTENDED FROM SRN UT...WWD
INTO NRN CALIFORNIA. AT THE SURFACE...1 PM CDT ANALYSIS INDICATED A
FRONTAL BOUNDARY EXTENDING FROM WEST OF KONL...TO KBBW...TO KHLC.
TWO CLOSED AREAS OF LOW PRESSURE EXISTED...THE FIRST OVR N CENTRAL
SD AND THE SECOND OVER N CENTRAL KS. WINDS BEHIND THE FRONT HAVE
INCREASED SIGNIFICANTLY BEHIND THE FRONT THIS AFTERNOON AND A WIND
ADVISORY WAS RECENTLY ISSUED FOR LOCATIONS ALONG AND SOUTH OF
HIGHWAYS 2 AND 91. WIDESPREAD SHOWERS WERE ONGOING ACROSS WESTERN
AND NORTH CENTRAL NEBRASKA THIS AFTERNOON AND LOOK FOR THIS ACTIVITY
TO SHIFT EWD THIS EVENING AS A MID LEVEL JET STREAK TRACKS ACROSS
NRN KS.

.DISCUSSION...

SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...MAIN FORECASTING
CONCERN THROUGH MID WEEK CONTINUES TO BE STRAIGHT LINE WIND
POTENTIAL IN ASSOCIATION WITH MAJOR CYCLONE DEVELOPMENT OVR THE
UPPER MISSISSIPPI VALLEY TUESDAY AND TUESDAY NIGHT.

OVER THE NEXT 24 HOURS...SURFACE LOW PRESSURE WILL DEEPEN
SIGNIFICANTLY OVR WRN IA/SRN MN TONIGHT INTO EARLY TUESDAY. SURFACE
LOW PRESSURE DEEPENS TO 970 MB BY SUNRISE TUESDAY MORNING OVR THE
TWIN CITIES. FCST H85 WINDS APPROACH 50 KTS TUESDAY MORNING OVER NRN
NEBRASKA...PARTICULARLY ALONG AND NORTH OF HIGHWAY 20. BUFKIT DATA
FOR TUESDAY AFTERNOON INDICATING SUSTAINED WIND POTENTIAL OF >40 MPH
WITH GUST POTENTIAL APPG 60 MPH TUESDAY AFTERNOON. EVEN COMPROMISING
BETWEEN THE GFS AND NAM BUFR SOUNDINGS YIELDS SUSTAINED WINDS OF
NEAR 40KTS AND GUSTS TO 55 KTS AT KANW TUESDAY AFTERNOON. WINDS ARE
SLIGHTLY LESS AT KVTN AND KONL...BUT STILL AT OR NEAR CRITERIA.
CONFIDENCE HAS INCREASED WITH THIS MORNINGS GFS RUN...AS MAV WIND
SPEEDS CAME IN AT 34...36 AND 34 FOR VTN...ANW AND ONL TOMORROW.
DECIDED TO HOIST A HIGH WIND WARNING ACROSS MY NRN TIER OF COUNTIES
TOMORROW WITH A HEALTHY WIND ADVISORY ELSEWHERE. WILL ISSUE A HIGH
WIND WATCH FOR WEDNESDAY IN THE SAME AREAS AS STRONG WIND POTENTIAL
LOOKS DECENT FOR WEDNESDAY AS WELL. EVEN WITH A SLIGHTLY RELAXED
SURFACE PRESSURE GRADIENT WEDS...AS THE SURFACE LOW LIFTS INTO THE
GREAT LAKES...WINDS HAVE THE POTENTIAL TO BE STRONGER. COLD AIR
ADVECTION IN THE NORTH THANKS TO A BACKDOOR FRONT AND ENHANCED
MIXING DUE TO SURFACE HEATING COULD LEAD TO STEEP LOW LAPSE RATES
AND EVEN STRONGER WINDS WEDNESDAY. BUFKIT DATA CONTINUES TO HINT AT
THIS WITH MIXING HTS EVEN LOWER THAN TUESDAY'S. AT KANW WEDNESDAY
AFTERNOON...42 KTS WERE FCST AT 800 FT AGL PER NAM BUFKIT DATA.
THESE WINDS SHOULD BE EASILY OBTAINABLE. AND HIGH WIND WATCH WILL BE
ISSUED FOR WEDNESDAY ACROSS NRN NEBRASKA. NO DOUBT...MOST OF THE
FORECAST AREA WILL DEFINITELY SEE WINDS AT OR ABOVE ADVISORY CRITERIA
WEDS...BUT SOME DOUBT EXISTS AS TO HOW FAR SOUTH...HIGH WIND WARNING
POTENTIAL EXISTS. THUS THE WATCH FOR NOW.

WINDS WILL GRADUALLY DIE DOWN ON WEDNESDAY NIGHT...WITH BREEZY
CONDITIONS EXPECTED THROUGH MIDNIGHT. SRLY WINDS ON THURSDAY WILL
INCREASE TEMPS MARGINALLY AS WE RECYCLE COOL CANADIAN AIR BACK INTO
THE REGION FROM THE SOUTH AND EAST.

LONG TERM...FRIDAY THROUGH MONDAY...

FRIDAY AND SATURDAY ARE LOOKING WARM...AS RIDGING ALOFT OVERSPREADS
THE CENTRAL PLAINS AHEAD OF NEXT SYSTEM DUE IN FOR SUNDAY AND
MONDAY. HIGHS TEMPS IN THE 60S TO LOWER 70S ARE EXPECTED FOR BOTH
DAYS. REGARDING THE SUNDAY AND MONDAY SYSTEM...ECMWF AND GEM
CONTINUE TO BE THE STRONGEST SOLUTIONS. BOTH THESE MODELS BRING A
COMPACT BUT FAIRLY INTENSE NEGATIVELY TILTED CLOSED SYSTEM THROUGH
THE PLAINS. GFS ON THE OTHER HAND IS NOT AS STRONG AND MORE OPEN.
ALL MODELS DUE GENERATE SOME QPF...AND FEEL A SLIGHT CHANCE IS
WARRANTED SATURDAY NIGHT AND SUNDAY. HIGHS WILL COOL BACK INTO THE
50S WITH THE PASSAGE OF THE SYSTEM FOR SUNDAY AND MONDAY.

THANKS TO GID FOR THE COORDINATION CALLS!

&&

.AVIATION...
AREAS OF LIGHT TO MODERATE RAIN WILL CONTINUE INTO THE EVENING HOURS
ACROSS WESTERN AND NORTH CENTRAL NEB. VSBY AND CEILINGS WILL MOSTLY
STAY ABOVE MVFR THRESHOLDS...BUT MVFR CONDITIONS CANNOT BE
COMPLETELY RULED OUT. CONFIDENCE NOT HIGH HOWEVER...AND HAVE NOT
INCLUDED IN EITHER THE KVTN OR KLBF TAF/S. CHANCES FOR ANY MVFR
SHOULD BE OVER WITH BY 03Z OR SO. SFC WINDS WILL BE NORTHWEST AT 15
TO 25 KTS THROUGH 14Z FRIDAY...AND THEN INCREASE TO 25 TO 35 KTS
AFTER 14Z FRIDAY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY UNTIL 7 PM CDT /6
PM MDT/ THIS EVENING FOR NEZ022>029-035>038-056>059-069>071.

WIND ADVISORY FROM 8 AM CDT /7 AM MDT/ TO 8 PM CDT /7 PM MDT/
TUESDAY FOR NEZ022>029-035>038-056>059-069>071.

HIGH WIND WARNING FROM 8 AM CDT /7 AM MDT/ TO 8 PM CDT /7 PM
MDT/ TUESDAY FOR NEZ004>010-094.

HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING
FOR NEZ004>010-094.

.SHORT TERM AND SYNOPSIS...BUTTLER
.AVIATION AND LONG TERM...TAYLOR
Hazardous weather outlook, Oct 25, 11:17 AM CDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1117 AM CDT MON OCT 25 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-261630-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1117 AM CDT MON OCT 25 2010 /1017 AM MDT MON OCT 25 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AN ISOLATED THUNDERSTORM CANNOT BE RULED OUT THIS AFTERNOON AS A
STRONG DISTURBANCE MOVES ACROSS THE AREA. OTHERWISE...RAIN SHOWERS
WILL BE LIKELY.

STRONG WINDS ARE ALSO LIKELY THIS AFTERNOON...AND A WIND ADVISORY
IS IN EFFECT FOR AREAS ALONG AND SOUTH OF A LINE FROM RUSHVILLE TO
BARTLETT. NORTHWEST WIND GUSTS TO 50 MPH ARE POSSIBLE IN THE
ADVISORY AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A LOW PRESSURE SYSTEM WILL INTENSIFY OVER THE NORTHERN GREAT
LAKES TUESDAY AND WEDNESDAY. NORTHWEST WINDS WILL INCREASE ACROSS
THE AREA AS A RESULT OF THE STORM...AND GUSTS OF 50 MPH OR HIGHER
MAY OCCUR BOTH TUESDAY AND WEDNESDAY. STAY TUNED FOR THE LATEST
FORECAST REGARDING THIS POTENTIAL HIGH WIND EVENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

TAYLOR

In the hours before

Local storm report, Oct 25, 1:44 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
144 PM CDT MON OCT 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1241 PM     NON-TSTM WND GST IMPERIAL                40.52N 101.64W
10/25/2010  M51 MPH          CHASE              NE   AWOS

&&

BTAYLOR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 11:29 AM CDTWind AdvisoryLBFArthur, Blaine, Chase, Custer, Deuel, Frontier and 13 more7 hr
Oct 25, 3:13 PM CDTHigh Wind WarningLBFBoyd, Brown, Cherry, Holt, Keya Paha, Rock and 1 more26 hr
Oct 25, 3:13 PM CDTWind AdvisoryLBFArthur, Blaine, Chase, Custer, Deuel, Frontier and 13 more26 hr

Nearby

High Wind Watches in Nebraska, 2010Every high wind watch in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.